MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE® THROMBIN REAGENT; SYSTEM, FIBRINOGEN DETERMINATION

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE® THROMBIN REAGENT; SYSTEM, FIBRINOGEN DETERMINATION
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report the observation of falsely depressed fibrinogen results on one patient measured with the dade thrombin reagent on a sysmex cs-5100 system compared to the historical fibrinogen results obtained on an alternate method.The instrument generated a flag and did not display numerical results, and the user ignored or misinterpreted the message or flag and reported numerical results.The instrument performed as expected.Per the limitations section of the dade thrombin reagent instructions for use (ifu): "results of this test should always be interpreted in conjunction with the patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reported the observation of falsely depressed fibrinogen results on one patient measured with the siemens dade thrombin reagent on a sysmex cs-5100 system (legal manufacturer: sysmex) compared to the historical fibrinogen results obtained on an alternate method.The patient sample was processed in 1:1 and 4:1 dilutions.For both dilution results, the instrument generated a flag and did not display numerical results.However, the user ignored or misinterpreted the message or flag and reported the results (as <0.3 g/l) to the physician(s), who questioned the results.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed fibrinogen results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2024-00021 on 25-jul-2024.Additional information 01-aug-2024: overall siemens could not identify a clear result discordance in the patient sample recovery for the complained sample using the sysmex cs-5100 system with dade thrombin reagent.The discordant results observed by the customer were tested in may 2024 and june 2024, and only one valid result was obtained (0.33 g/l for the 4:1 dilution, other results generated a flag and did not display numerical results).The historical results on the alternate method which the customer considered correct were tested from february 2023 to november 2023, and results ranged from 0.5 to 0.8 g/l on the alternate method during this timeframe.No direct comparison of a patient result is given as there are several months between the sysmex cs-5100 system results and the alternate method results.There are many reasons which might interfere on the patient.A certain deviation between to different testing systems must be expected depending on the technique, method, equipment and reagent lot used.Reagent issues were ruled out based on review of quality control (qc), which showed recovery within acceptable ranges, and no issues were reported with other patient samples.Based on the available information, the cause of the discordant result is inconclusive.The customer is operational, and the reported issue is resolved by routine troubleshooting.Siemens has no indication on a potential performance issue with neither instrument nor reagent.The dade thrombin reagent is performing as intended.A product performance issue has not been identified.

Brand Name
DADE® THROMBIN REAGENT
Common Device Name
SYSTEM, FIBRINOGEN DETERMINATION
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM  35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM   35041
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key19826720
Report Number9610806-2024-00021
Device Sequence Number8679553
Product Code KQJ
UDI-Device Identifier00842768003950
UDI-Public(01)00842768003950(10)567436(17)20251004
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K050928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberN/A
Device Catalogue Number10445721
Device Lot Number567436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown